Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 12, 2001, 10:58 PM CDT for Jackson County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 10:58 PM CDT (03:58 UTC)
- Expired
- Jun 12, 2001, 11:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 117 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 130359
SVRFSD
MNC063-130430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1058 PM CDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 1130 PM CDT
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES WEST OF JACKSON TO 15
MILES SOUTHWEST OF JACKSON...OR FROM 15 MILES WEST OF JACKSON TO 8
MILES NORTHWEST OF SPIRIT LAKE...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSON AROUND 1120 PM CDT
ALPHA AROUND 1130 PM CDT
THIS EXTENDS THE PREVIOUS WARNING FOR JACKSON COUNTY.
THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4362 9539 4356 9534 4351 9536 4351 9490
} 4360 9488 4369 9488What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:15 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 12, 10:15 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 PM CDT TUE JUN 12 2001 ON GOING SEVERE WEATHER...WILL CONTIUE FCST AS IS. .FSD...bNONE WB
In the hours before
Local storm report, Jun 12, 5:14 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
514 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 PM OCHEYEDAN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY PUBLIC.
0433 PM RUSHMORE MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 1 N LUVERNE MN 1 INCH HAIL
06/12/01 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Rock | 26 min |
| Jun 12, 7:39 PM CDT | Tornado Warning | FSD | Rock | 36 min |
| Jun 12, 8:14 PM CDT | Tornado Warning | FSD | Rock | 46 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 41 min |
| Jun 12, 8:50 PM CDT | Tornado Warning | FSD | Nobles | 40 min |
| Jun 12, 8:59 PM CDT | Tornado Warning | FSD | Rock | 16 min |
| Jun 12, 9:06 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 24 min |
| Jun 12, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 31 min |
| Jun 12, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 47 min |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 31 min |
| Jun 12, 9:55 PM CDT | Flash Flood Warning | FSD | Jackson, Nobles, Rock | 3 hr |
| Jun 12, 10:17 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 43 min |
| Jun 12, 10:46 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 29 min |
| Jun 12, 11:14 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 31 min |
| Jun 13, 12:10 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 35 min |
| Jun 13, 12:44 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 31 min |
| Jun 13, 12:59 AM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 2 hr |
| Jun 13, 1:23 AM CDT | Severe Thunderstorm Warning | FSD | Murray | 37 min |
| Jun 13, 7:43 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 32 min |
| Jun 13, 8:16 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 14 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.